Alert archive / Iowa / Red Flag Warnings in 2013
Red Flag Warning 1, NWS La Crosse, WI
NWS La Crosse, WI issued this red flag warning at May 14, 2013, 2:15 AM CDT for Floyd County, Mitchell County, Iowa; Dodge County, Mower County, Minnesota. It took effect at May 14, 2013, 12:00 PM CDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 14, 2013, 2:15 AM CDT (07:15 UTC)
- In effect from
- May 14, 2013, 12:00 PM CDT
- Expired
- May 14, 2013, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS La Crosse, WI
Counties Floyd County, IA, Mitchell County, IA, Dodge County, MN, Mower County, MN
The radar
The La Crosse radar (KARX), 133 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 4:55 PM CDT | TSTM WND GST 58 | 3 E Charles City, IA | THE AUTOMATED WEATHER OBSERVING EQUIPMENT AT THE CHARLES CITY AIRPORT MEASURED A 58 MILES PER HOUR WIND GUST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2509 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 414 m²/s²
- 0-3 km storm-relative helicity
- 1060 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
687 WWUS83 KARX 140715 RFWARX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 215 AM CDT TUE MAY 14 2013 ...RED FLAG WARNING FOR PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA THIS AFTERNOON INTO THIS EVENING EVENING... .AN AIRMASS MORE TYPICAL OF THE HIGH PLAINS...CHARACTERIZED BY VERY WARM AND DRY AIR AND GUSTY WINDS...WILL MOVE INTO PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA THIS AFTERNOON. EXPECT TEMPERATURES TO CLIMB INTO THE LOWER 90S WITH MINIMUM AFTERNOON HUMIDITIES DROPPING TO 20 TO 25 PERCENT. WINDS WILL INCREASE THROUGH THE AFTERNOON...PEAKING OUT OF THE SOUTHWEST AT 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH. ADDITIONALLY...AS A COLD FRONT APPROACHES LATE THIS AFTERNOON...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG IT. THESE STORMS WILL PRODUCE VERY LITTLE RAINFALL...THUS HAVING THE POTENTIAL TO START FIRES. THE MIX OF WINDS AND LOW HUMIDITIES WOULD ALLOW ANY FIRES THAT START TO SPREAD QUICKLY AND BE DIFFICULT TO CONTROL AND CONTAIN. IAZ008-018-MNZ086-094-141515- /O.UPG.KARX.FW.A.0001.130514T1700Z-130515T0100Z/ /O.NEW.KARX.FW.W.0001.130514T1700Z-130515T0100Z/ MITCHELL-FLOYD-DODGE-MOWER- 215 AM CDT TUE MAY 14 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR BRISK SOUTHWEST WINDS AND LOW HUMIDITIES FOR PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A RED FLAG WARNING FOR BRISK SOUTHWEST WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * AFFECTED AREA...DODGE AND MOWER COUNTIES IN MINNESOTA AND MITCHELL AND FLOYD COUNTIES IN IOWA.. * WINDS...SOUTHWEST 10 TO 15 MPH EARLY IN THE AFTERNOON INCREASING TO 15 TO 25 MPH LATE IN THE AFTERNOON WITH GUSTS UP TO 35 MPH. * TIMING...BETWEEN NOON AND 8 PM TUESDAY. * RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT. * TEMPERATURES...IN THE LOWER 90S. * LIGHTNING...SCATTERED THUNDERSTORMS ARE EXPECTED BETWEEN 4 PM AND 8 PM...WHICH WILL PRODUCE VERY LITTLE RAINFALL AND THUS POTENTIALLY START FIRES. ADDITIONALLY...ERRATIC WIND GUSTS TO 45 MPH ARE POSSIBLE FROM THE THUNDERSTORMS. * IMPACTS...WILDFIRES COULD START AND SPREAD VERY RAPIDLY WITH THESE WEATHER CONDITIONS. ANY FIRE STARTS WILL BE DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ AJ
3 follow-up statements
841 WWUS83 KARX 141229 RFWARX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 729 AM CDT TUE MAY 14 2013 ...DANGEROUS FIRE WEATHER CONDITIONS FOR PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA THIS AFTERNOON INTO THIS EVENING... .AN AIRMASS MORE TYPICAL OF THE HIGH PLAINS...CHARACTERIZED BY VERY WARM AND DRY AIR AND GUSTY WINDS...WILL MOVE INTO PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA THIS AFTERNOON. EXPECT TEMPERATURES TO CLIMB INTO THE LOWER 90S WITH MINIMUM AFTERNOON HUMIDITIES DROPPING TO 20 TO 25 PERCENT. WINDS WILL INCREASE THROUGH THE AFTERNOON...PEAKING OUT OF THE SOUTHWEST AT 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH. ADDITIONALLY...AS A COLD FRONT APPROACHES LATE THIS AFTERNOON...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG IT. THESE STORMS WILL PRODUCE VERY LITTLE RAINFALL...THUS HAVING THE POTENTIAL TO START FIRES. THE MIX OF WINDS AND LOW HUMIDITIES WOULD ALLOW ANY FIRES THAT START TO SPREAD QUICKLY AND BE DIFFICULT TO CONTROL AND CONTAIN. IAZ008-018-MNZ086-094-142030- /O.CON.KARX.FW.W.0001.130514T1700Z-130515T0100Z/ MITCHELL-FLOYD-DODGE-MOWER- 729 AM CDT TUE MAY 14 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR BRISK SOUTHWEST WINDS AND LOW HUMIDITIES FOR PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA... * AFFECTED AREA...DODGE AND MOWER COUNTIES IN MINNESOTA AND MITCHELL AND FLOYD COUNTIES IN IOWA. * WINDS...SOUTHWEST 10 TO 15 MPH EARLY IN THE AFTERNOON INCREASING TO 15 TO 25 MPH LATE IN THE AFTERNOON WITH GUSTS UP TO 35 MPH. * TIMING...BETWEEN NOON AND 8 PM TUESDAY. * RELATIVE HUMIDITY...20 TO 25 PERCENT...LOWEST BETWEEN 3 AND 6 PM. * TEMPERATURES...IN THE LOWER 90S. * LIGHTNING...SCATTERED THUNDERSTORMS ARE EXPECTED BETWEEN 4 PM AND 8 PM...WHICH WILL PRODUCE VERY LITTLE RAINFALL AND THUS POTENTIALLY START FIRES. ADDITIONALLY...ERRATIC WIND GUSTS TO 45 MPH ARE POSSIBLE FROM THE THUNDERSTORMS. * IMPACTS...WILDFIRES COULD START AND SPREAD VERY RAPIDLY WITH THESE WEATHER CONDITIONS. ANY FIRE STARTS WILL BE DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ AJ
222 WWUS83 KARX 141702 RFWARX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1202 PM CDT TUE MAY 14 2013 ...DANGEROUS FIRE WEATHER CONDITIONS FOR PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA INTO THIS EVENING... .TEMPERATURES WILL CLIMB INTO THE LOWER TO MID 90S THIS AFTERNOON WITH MINIMUM AFTERNOON HUMIDITIES DROPPING TO 20 TO 25 PERCENT. WINDS WILL INCREASE THROUGH THE AFTERNOON...PEAKING OUT OF THE SOUTHWEST AT 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH. ISOLATED SHOWERS WILL MOVE ACROSS DODGE AND NORTHERN MOWER COUNTIES THROUGH MID AFTERNOON. MUCH OF THIS RAIN WILL EVAPORATE BEFORE REACHING THE GROUND...SO MEASURABLE RAINFALL IS NOT EXPECTED OUT OF THIS ACTIVITY. ADDITIONALLY...AS A COLD FRONT APPROACHES LATE THIS AFTERNOON...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG IT. THESE STORMS WILL PRODUCE VERY LITTLE RAINFALL...THUS HAVING THE POTENTIAL TO START FIRES. THE MIX OF WINDS AND LOW HUMIDITIES WOULD ALLOW ANY FIRES THAT START TO SPREAD QUICKLY AND BE DIFFICULT TO CONTROL AND CONTAIN. IAZ008-018-MNZ086-094-150100- /O.CON.KARX.FW.W.0001.000000T0000Z-130515T0100Z/ MITCHELL-FLOYD-DODGE-MOWER- 1202 PM CDT TUE MAY 14 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR BRISK SOUTHWEST WINDS AND LOW HUMIDITIES FOR PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA... * AFFECTED AREA...DODGE AND MOWER COUNTIES IN MINNESOTA AND MITCHELL AND FLOYD COUNTIES IN IOWA. * WINDS...SOUTHWEST 10 TO 15 MPH...INCREASING TO 15 TO 25 MPH LATE THIS AFTERNOON WITH GUSTS UP TO 35 MPH. * TIMING...THROUGH 8 PM THIS EVENING. * RELATIVE HUMIDITY...20 TO 25 PERCENT...LOWEST BETWEEN 3 AND 6 PM. * TEMPERATURES...IN THE LOW TO MID 90S. * LIGHTNING...ISOLATED THUNDERSTORMS ARE EXPECTED BETWEEN 4 PM AND 8 PM...WHICH WILL PRODUCE VERY LITTLE RAINFALL AND THUS POTENTIALLY START FIRES. ADDITIONALLY...ERRATIC WIND GUSTS TO 45 MPH ARE POSSIBLE FROM THE THUNDERSTORMS. * IMPACTS...WILDFIRES COULD START AND SPREAD VERY RAPIDLY WITH THESE WEATHER CONDITIONS. ANY FIRE STARTS WILL BE DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WETENKAMP
505 WWUS83 KARX 142040 RFWARX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 340 PM CDT TUE MAY 14 2013 ...DANGEROUS FIRE WEATHER CONDITIONS OCCURRING ACROSS PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA... .RELATIVE HUMIDITY VALUES HAVE FALLEN TO AROUND 18 PERCENT THIS AFTERNOON AS TEMPERATURES HAVE WARMED INTO THE MID 90S. SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED OVER SOUTHEAST MINNESOTA AND ARE EXPECTED TO DRIFT SOUTHEAST INTO NORTHEAST IOWA LATE THIS AFTERNOON INTO THIS EVENING. THESE STORMS WILL PRODUCE VERY LITTLE RAINFALL...THUS HAVING THE POTENTIAL TO START FIRES. THE MIX OF WINDS AND LOW HUMIDITIES WOULD ALLOW ANY FIRES THAT START TO SPREAD QUICKLY AND BE DIFFICULT TO CONTROL AND CONTAIN. IAZ008-018-MNZ086-094-150100- /O.CON.KARX.FW.W.0001.000000T0000Z-130515T0100Z/ MITCHELL-FLOYD-DODGE-MOWER- 340 PM CDT TUE MAY 14 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR BRISK SOUTHWEST WINDS AND LOW HUMIDITIES FOR PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA... * AFFECTED AREA...DODGE AND MOWER COUNTIES IN MINNESOTA AND MITCHELL AND FLOYD COUNTIES IN IOWA. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * TIMING...THROUGH 8 PM THIS EVENING. * RELATIVE HUMIDITY...18 TO 25 PERCENT. * TEMPERATURES...LOW TO MID 90S. * LIGHTNING...ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH 8 PM...WHICH WILL PRODUCE VERY LITTLE RAINFALL AND THUS POTENTIALLY START FIRES. ADDITIONALLY...ERRATIC WIND GUSTS TO 45 MPH ARE POSSIBLE FROM THE THUNDERSTORMS. * IMPACTS...WILDFIRES COULD START AND SPREAD VERY RAPIDLY WITH THESE WEATHER CONDITIONS. ANY FIRE STARTS WILL BE DIFFICULT TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WETENKAMP
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this red flag warning went out at May 13, 11:00 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, May 13, 11:00 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1100 PM CDT MON MAY 13 2013
.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 305 PM CDT MON MAY 13 2013
OVER ALL TREND OF RISING HEIGHTS AND MORE ACTIVE SPRING WEATHER
CERTAINLY ON TAP THIS ENTIRE FORECAST. FIRST CHALLENGE WILL BE
TEMPERATURES TUESDAY AND ANY RELATED FIRE WEATHER CONCERNS WEST OF
MISSISSIPPI RIVER. THEN FOCUS STARTS SHIFTING TO LATE IN THE WEEK
WHEN POTENTIAL WET AND STORMY WEEKEND SETS UP.
WITH UPPER HEIGHTS RISING RAPIDLY TODAY...WARM AIR ADVECTION KICKING
IN AS WELL. MID LEVEL WARM AIR AND MOISTURE ADVECTION HAS LED TO
NARROW BAND OF SHOWERS PASSING THROUGH AREA BUT THAT SHOULD CONTINUE
TO SHIFT EAST AND END THIS EVENING. EXPECT MINIMAL TEMPERATURE DROP
TONIGHT...ESPECIALLY IN WEST WHERE ADVECTION IS STRONGEST.
ON TUESDAY SHORT TERM UPPER RIDGE WILL BE IN PLACE WITH WARM AIR
ADVECTION CONTINUING. AS WARM SECTOR MOVES THROUGH...EXPECT BREEZY
SOUTHWEST WINDS AND BIG BOOST IN AFTERNOON TEMPERATURES AHEAD OF AN
APPROACHING COLD FRONT. SOME CONCERNS THAT HIGH CLOUDS SPILLING OVER
RIDGE COULD BE THICK ENOUGH TO HOLD TEMPERATURES BACK FROM GETTING
TOO OUT OF HAND SO WILL RIDE CURRENT FORECAST FROM LOWER 90S IN WEST
TO NEAR 80 IN NORTH CENTRAL WISCONSIN.
AS QUICK AS RIDGE BUILDS IN SHORT WAVE FLATTENS IT AND DRAGS COLD
FRONT INTO NORTHERN STATES LATE TUESDAY. MOISTURE WILL BE LACKING
AND AIRMASS LIKELY CAPPED. IF ANY CONVECTION CAN FORM ALONG
BOUNDARY...HIGH BASED STORM POSSIBLE SO WILL LEAVE VERY MINOR RAIN
THREAT IN THERE GOING INTO TUESDAY EVENING. MOST AREAS WILL REMAIN
DRY.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 305 PM CDT MON MAY 13 2013
AFTER BRIEF PERIOD OF ZONAL FLOW AND SLIGHT COOL DOWN MID WEEK...
UPPER FLOW AGAIN BECOMES AMPLIFIED WHICH WILL BRING RIDGE BACK BY
END OF THE WEEK ALONG WITH A FEW DRY DAYS.
WARM AIR ADVECTION IN RESPONSE TO AMPLIFIED FLOW COULD BEGIN TO
GENERATE THUNDERSTORMS AS EARLY AS THURSDAY NIGHT AS WARM FRONT
SLIDES IN. THIS COULD ALSO PLAY HAVOC WITH TEMPERATURES ON FRIDAY
WITH DEBRIS CLOUDS STILL AROUND OR MORNING CONVECTION MOVING ON OUT
SO KEPT TEMPERATURES DOWN A BIT EVEN THOUGH RIDGE IN PLACE.
DISCREPANCIES IN MEDIUM RANGE GUIDANCE STILL LEAVE UNCERTAINTY FOR
DETAILS OVER THE WEEKEND...BUT BECOMING MORE AND MORE CLEAR THAT IT
WILL BE ACTIVE. DEPENDING ON STRENGTH OF DYNAMICS AND LOCATION OF
UPPER LOW AS IT MOVES INTO NORTHERN MIDWEST COULD DETERMINE BEST
RISK OF THUNDERSTORMS...SOME SEVERE AS COLD FRONT EVENTUALLY PUSHES
IN. AT THIS POINT SUNDAY LOOKS LIKE A SEVERE POTENTIAL BUT TOO FAR
OUT TO DETERMINE ANY DETAILS. ALL GUIDANCE SUGGESTS THIS SAME UPPER
LOW WILL SLOW UP THOUGH AS COLDER AIR RETURNS AND KEEPS SHOWER
THREAT GOING INTO EARLY NEXT WEEK.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1100 PM CDT MON MAY 13 2013
SKIES HAVE CLEARED...EXCEPT FOR A FEW HIGH THIN CLOUDS. SFC PRESSURE
GRADIENT REMAINS FAIRLY TIGHT FOR THE NIGHT TIME HOURS...HELPING TO
KEEP WINDS UP. NOT SURE KLSE WILL DECOUPLE. THAT SAID...LLWS STILL
LOOKS VALID AT KLSE AS THE LOW LEVEL JET MOVES THROUGH. 03Z VWP
AT THE ARX 88-D HAS 60KTS AT 925MB...WHILE OTHER VWPS/PROFILER DATA
SHOW 40-45 KTS. IN ADDITION...RAP/NAM12 BUFKIT SOUNDINGS CONTINUE TO
SHOW 40+ KTS AT 1.5-2 KFT INTO THE OVERNIGHT HOURS...THROUGH 09Z.
WILL CONTINUE MENTION AT KLSE.
A WARM FRONT WILL PUSH NORTH OF THE LOCAL AREA TUE...WHILE A COLD
FRONT APPROACHES FROM THE NORTHERN PLAINS BY 00Z WED. WINDS WILL
INCREASE FROM THE SOUTH DURING THE AFTERNOON...AND SHOULD BE
FAIRLY GUSTY FOR THE MID/LATE AFTERNOON HOURS. SATURATION IS MOSTLY
IN THE MID/UPPER LEVELS...PER LATEST RH FIELDS AND BUFKIT SOUNDINGS.
PRETTY DRY SUB 12 KFT. MODELS DON/T SPARK MUCH CONVECTION ALONG THE
COLD FRONT AS IT MOVES THROUGH...ALTHOUGH SUGGEST SOME ISOLD/SCT
ACTIVITY COULD DEVELOP ALONG THE TAIL OF THE BOUNDARY AS IT SINKS
OVER IA/IL. THERE IS SOME INSTABILTY ABOVE 10 KFT. GOING TO STICK
WITH A DRY FORECAST FOR NOW...BUT SEE SOME POTENTIAL FOR A HIGH
BASED -SHRA. A TS ISN/T AN IMPOSSIBILITY. SOMETHING TO BE
MONITORED.
THE COLD FRONT SLIPS BY IN THE EVENING...WITH A SHIFT TO NORTHWEST
WINDS.
&&
.FIRE WEATHER...TUESDAY
ISSUED AT 305 PM CDT MON MAY 13 2013
AS WE GET INTO WARM SECTOR OF WEATHER SYSTEM ON TUESDAY...
EXPECT BREEZY SOUTHWEST WINDS AND RAPID RISES IN TEMPERATURES BY
TUESDAY AFTERNOON. SHORT TERM MODEL GUIDANCE SEEMS WAY OVER DONE
WITH SURFACE DEW POINTS...ESPECIALLY WITH NO CROPS IN PLACE AND
CURRENT TRENDS IN OBSERVATIONS. WILL BE UNDER CUTTING MODEL DEW
POINTS SO EXPECT RELATIVE HUMIDITIES TUESDAY AFTERNOON TO APPROACH
20-25 PERCENT. SOME UNCERTAINTY IN AMOUNT OF CLOUD COVER THAT COULD
LIMIT MIXING AND THREAT FOR LOWER RH VALUES...BUT GIVEN HOW CLOSE WE
COULD BE TO RED FLAG WARNING CRITERIA...WILL ISSUE FIRE WEATHER
WATCH FOR FAR WESTERN AREA TUESDAY AFTERNOON.
&&
.CLIMATE...TUESDAY
ISSUED AT 344 AM CDT MON MAY 13 2013
RECORD HIGHS FOR REFERENCE FOR TUESDAY...MAY 14TH...GIVEN THE
UNSEASONABLE WARMTH FORECAST:
IOWA...
CHARLES CITY 93 IN 1932
DECORAH 94 IN 1940
FAYETTE 93 IN 1932
MINNESOTA...
ROCHESTER 94 IN 2007
AUSTIN 91 IN 2001
CALEDONIA 87 IN 1894
PRESTON 86 IN 1991
WISCONSIN...
LA CROSSE 92 IN 2007
PRAIRIE DU CHIEN 92 IN 1932
SPARTA 88 IN 1991
MEDFORD 87 IN 1991
RICHLAND CENTER 89 IN 1932
VIROQUA 90 IN 1932
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...FIRE WEATHER WATCH TUESDAY AFTERNOON AND EARLY EVENING
FOR MNZ086-094.
IA...FIRE WEATHER WATCH TUESDAY AFTERNOON AND EARLY EVENING
FOR IAZ008-018.
&&
SHORT TERM.....SHEA
LONG TERM......SHEA
AVIATION.......RIECK
FIRE WEATHER...SHEA
CLIMATE........AJHazardous weather outlook, May 13, 3:13 PM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 313 PM CDT MON MAY 13 2013 IAZ009>011-019-029-030-MNZ079-087-088-095-096-WIZ017-029-032>034- 041>044-053>055-061-141200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-FAYETTE- FILLMORE-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-MONROE- OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA- 313 PM CDT MON MAY 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TUESDAY AFTERNOON INTO TUESDAY EVENING. IF THESE STORMS DEVELOP...GUSTY WINDS...SMALL HAIL AND LIGHTNING ARE THE MAIN HAZARDS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH SUNDAY. IT IS TOO EARLY TO DISCERN WHETHER THEY MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008-018-MNZ086-094-141200- DODGE-FLOYD-MITCHELL-MOWER- 313 PM CDT MON MAY 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY...THE COMBINATION OF TEMPERATURES AROUND 90...DRY AIR AND BREEZY SOUTHWEST WINDS COULD RESULT IN AN ENHANCED RISK FOR WILDFIRES. THOSE AREAS WHICH HAVE NOT GREENED UP WILL BE MOST SUSCEPTIBLE TO WILDFIRES. A FIRE WEATHER WATCH IS IN EFFECT FOR THIS THREAT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TUESDAY AFTERNOON INTO TUESDAY EVENING. IF THESE STORMS DEVELOP...GUSTY WINDS...SMALL HAIL AND LIGHTNING ARE THE MAIN HAZARDS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH SUNDAY. IT IS TOO EARLY TO DISCERN WHETHER THEY MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. AJ/SHEA
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 5:29 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston | 31 min |
Nearby
Red Flag Warnings in Iowa, 2013Red Flag Warnings in Minnesota, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.